Sick now for over a week. Coughing. Fever. Headache.
For many days, a rollercoaster fever that would go up to 102.5 then roll down a bit. It’s been more or less normal for a couple of days although at the moment it’s 99 point something.
It seems not to be a bacterial infection, my CBC count is normal, other symptoms and lacks of symptoms and doctor checks tell me it’s not pneumonia.
But still, two days ago, my doctor gave me an antibiotic. After I took it two things happened: 1) My fever went down (but I suspect that is a coincidence), and 2) I started having intense hallucinations and dreams while sleeping or falling to sleep.
Just the worse kinds of frenetic cartoons: four rotating columns composed of coyote heads braiding upwards in groups of three. a giant egghead (resembling an Indonesian mask) with huge bugeyes and mustachios, fire coming out of his ears, something my mind decided was “landfill” pouring out of his mouth. and these images endless. I tried to write some down but couldn’t keep it up as it’s tiring and I’m still weak, having tossed and turned and fretted and sweated so much…
Of course I went online and looked at side effects for “Avelox” and found that yes indeed, such hallucinations are listed as a rare side effect. I’m going to stop taking the antibiotic as there are really no signs that this is a bacterial infection — one doctor assures me it isn’t even bronchitis. But in the meantime, my head is pounding and I’m still hypnogogically & hypnopompically delusional. And I can’t take an Advil because guess what? The doctor didn’t mention it to me, but to do so while on this antibiotic increases the risk of seizures!
Any advice on how best to get the antibiotic out of my system besides the obvious water-drinking? I really have to go to work tomorrow in some state of normality (no, I won’t say “normal*y).
Maybe they should put something on the label about how this drug is not suggested for imaginative types.